Common Drugs Cause Physical Impairment In Elderly

July 5, 2008

A new study carried out in the U.S. has shown that anticholinergic drugs prescribed to the elderly may cause physical impairment, making the move more like someone who is older.Boston (ChattahBox) – A new study carried out in the U.S. has shown that anticholinergic drugs prescribed to the elderly may cause physical impairment, making them move more like someone who is older.

These types of drugs are commonly prescribed for high blood pressure, allergies, and other ailments.

Researchers carried out their work at the Wake Forest University School of Medicine in North Carolina.

They studied 3,000 people, 40% of whom were taking these drugs.

Researchers found the drugs caused physical impairment, which made the elderly move slower, and act older.

It was found that an elderly person of 75-years old who also took the drugs would act more like someone who is 79-years old.

The research was presented at the American Geriatrics Society Meeting in Washington.


Comments

Comments are closed.